Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Charleston, SC

June 27, 2013Bryan County, Chatham County, Effingham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2013, 5:30 PM EDT for Bryan County, Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 5:30 PM EDT (21:30 UTC)
Expired
Jun 27, 2013, 6:30 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:34 PM EDTTSTM WND DMGBloomingdale, GATREES AND POWER LINES DOWN ON ADAMS ROAD NEAR HIGHWAY 80.
Jun 27, 5:39 PM EDTTSTM WND GST 50Pooler, GA
Jun 27, 5:57 PM EDTTSTM WND GST 48Savannah Airport, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2507 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS52 KCHS 272130
SVRCHS
GAC029-051-103-SCC053-272230-
/O.NEW.KCHS.SV.W.0091.130627T2130Z-130627T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 530 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM SPRINGFIELD TO 11 MILES SOUTH OF ELLABELL...MOVING
  EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SPRINGFIELD...MARLOW...MELDRIM...STILLWELL...RINCON...
  BLOOMINGDALE...EBENEZER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3225 8143 3245 8141 3254 8101 3222 8101
      3217 8095 3213 8096 3213 8091 3212 8093
      3208 8091 3208 8087 3205 8090 3202 8084
      3197 8085 3183 8104 3179 8105 3191 8140
      3194 8141 3197 8147 3198 8159 3204 8164
TIME...MOT...LOC 2130Z 275DEG 22KT 3235 8132 3197 8150

$$
3 follow-up statements
100 
WWUS52 KCHS 272146
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT THU JUN 27 2013

GAC029-051-103-SCC053-272230-
/O.CON.KCHS.SV.W.0091.000000T0000Z-130627T2230Z/
EFFINGHAM GA-BRYAN GA-JASPER SC-CHATHAM GA-
546 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF EFFINGHAM...BRYAN...JASPER AND CHATHAM COUNTIES...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
TILLMAN TO MONTEITH TO 7 MILES NORTHWEST OF DANIEL...MOVING EAST AT
25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARDEEVILLE...PURYSBURGH...TILLMAN...BLITCHTON...BLOOMINGDALE...
BURROUGHS...EBENEZER...EDEN...ELLABELL...FORT MCALLISTER...GARDEN
CITY...ISLE OF HOPE...MARLOW...MEINHARD...MELDRIM...MONTEITH...
PINEORA...POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...
RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...SPRINGFIELD...
STILLWELL...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...
WILMINGTON ISLAND...WINDSOR FOREST...FORT PULASKI NATIONAL
MONUMENT...HUTCHINSON ISLAND...I-16/I-95 INTERCHANGE...MONTGOMERY...
OSSABAW SOUND...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...
WASSAW ISLAND...WHITEMARSH ISLAND AND BELLINGER HILL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3191 8140 3194 8141 3197 8147 3198 8155
      3225 8143 3249 8123 3254 8101 3222 8101
      3217 8095 3215 8097 3213 8096 3213 8091
      3212 8093 3208 8091 3208 8087 3205 8090
      3202 8084 3197 8085 3183 8104 3179 8106
TIME...MOT...LOC 2146Z 275DEG 22KT 3247 8110 3216 8116
          3197 8141

$$
149 
WWUS52 KCHS 272204
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT THU JUN 27 2013

GAC029-103-272214-
/O.CAN.KCHS.SV.W.0091.000000T0000Z-130627T2230Z/
EFFINGHAM GA-BRYAN GA-
604 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM AND
BRYAN COUNTIES HAS BEEN CANCELLED...

LAT...LON 3206 8136 3226 8107 3250 8118 3254 8101
      3222 8101 3219 8099 3217 8095 3215 8097
      3213 8096 3213 8091 3212 8093 3208 8091
      3208 8087 3205 8090 3204 8088 3202 8088
      3202 8084 3197 8085 3194 8091 3188 8097
TIME...MOT...LOC 2204Z 275DEG 22KT 3250 8100 3215 8103
          3199 8124

$$

GAC051-SCC053-272230-
/O.CON.KCHS.SV.W.0091.000000T0000Z-130627T2230Z/
JASPER SC-CHATHAM GA-
604 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF JASPER AND CHATHAM COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
TILLMAN TO BELLINGER HILL AREA TO GRUBBS...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3206 8136 3226 8107 3250 8118 3254 8101
      3222 8101 3219 8099 3217 8095 3215 8097
      3213 8096 3213 8091 3212 8093 3208 8091
      3208 8087 3205 8090 3204 8088 3202 8088
      3202 8084 3197 8085 3194 8091 3188 8097
TIME...MOT...LOC 2204Z 275DEG 22KT 3250 8100 3215 8103
          3199 8124

$$
752 
WWUS52 KCHS 272220
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT THU JUN 27 2013

GAC051-SCC053-272230-
/O.EXP.KCHS.SV.W.0091.000000T0000Z-130627T2230Z/
JASPER SC-CHATHAM GA-
620 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER AND CHATHAM
COUNTIES WILL EXPIRE AT 630 PM EDT...

AT 620 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3206 8136 3226 8107 3250 8118 3254 8101
      3222 8101 3219 8099 3217 8095 3215 8097
      3213 8096 3213 8091 3212 8093 3208 8091
      3208 8087 3205 8090 3204 8088 3202 8088
      3202 8084 3197 8085 3194 8091 3188 8097
TIME...MOT...LOC 2220Z 275DEG 22KT 3249 8088 3214 8091
          3198 8113

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:17 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 27, 4:17 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT THU JUN 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...THEN
STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER THE
WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO
TRACK EAST AND CROSS THROUGH THE FORECAST AREA THIS EVENING. AT
THE SAME TIME...SURFACE LOW PRESSURE WILL STRENGTHEN INLAND.
SHOWERS AND THUNDERSTORMS HAD DEVELOPED BY LATE AFTERNOON...AND
EXPECTING COVERAGE TO INCREASE FROM THE WEST TOWARDS THE EVENING.
PRECIPITABLE WATER VALUES AROUND 2 INCHES...CAPE VALUES AROUND
3000 J/KG...AND GOOD FORCING FROM THE SHORTWAVE COULD SUPPORT A
FEW SEVERE STORMS THIS EVENING. SPC HAS RECENTLY EXPANDED THE
SLIGHT RISK TO INCLUDE ALMOST THE ENTIRE FORECAST AREA...JUST
CLIPPING MCINTOSH COUNTY IN GA. PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS...SEEING DCAPE VALUES BETWEEN 800 AND 1000 J/KG AND
STEEP LOW LEVEL LAPSE RATES. LARGE HAIL WILL ALSO BE POSSIBLE IN
STRONGER UPDRAFTS... HOWEVER WET BULB ZERO HEIGHTS AROUND 13 KFT
ARE A LITTLE HIGH. CONTINUED LIKELY POPS THIS EVENING THEN
GRADUALLY DECREASING THROUGH THE OVERNIGHT PERIOD.

TEMPERATURES TONIGHT WILL BE A COUPLE DEGREES HIGHER THAN
NORMAL...WITH LOWS RANGING FROM THE MIDDLE 70S INLAND...TO THE
UPPER 80S TOWARDS THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
RETREAT EAST WHILE A LARGE UPPER LVL TROUGH POSITIONED OVER THE GREAT
LAKES REGION BEGINS TO DIG TOWARDS THE SOUTHEASTERN UNITED STATES.
THE MORNING SHOULD START OFF RELATIVELY DRY COMPARED TO PREVIOUS
DAYS...ESPECIALLY WITH WEAK NEGATIVE VORTICITY ADVECTION AND A
WESTERLY FLOW ANTICIPATED OVER THE FORECAST AREA...THUS WILL
MAINTAIN PRECIP CAP OF 20-30 POPS OVER THE AREA WITH THE GREATEST
COVERAGE ALONG THE COAST. CHANCES OF SHOWERS AND/OR THUNDERSTORMS
SHOULD THEN INCREASE LATE MORNING INTO THE AFTERNOON AS A WEAK COLD
FRONT ASSOCIATED WITH THE GREAT LAKES LOW EXTENDS SOUTHWARD ALONG
THE MIDLANDS AND PROMOTES SUFFICIENT UPLIFT. CAN NOT RULE OUT AN
ISOLATED STRONGER PULSE TYPE STORM OR TWO WHILE SFC HEATING AND
INCREASING MOISTURE RESULT IN SBCAPES APPROACHING 2500-3000 J/KG. A
FEW THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL GIVEN PWATS OF 1.5 TO
2.0 INCHES. OVERALL HIGH TEMPS WILL RANGE FROM LOW/MID 90S...HIGHEST
INLAND. COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD EXPAND INLAND
FRIDAY NIGHT AS MOISTURE AND LOW LVL WINDS GRADUALLY INCREASE AHEAD
OF THE DIGGING TROUGH TO OUR NORTH. HAVE THEREFORE INCREASED POPS TO
30-50 OVER INLAND AREAS THROUGH MIDNIGHT BEFORE CAPPING THEM AT 40
THROUGH THE REST OF THE NIGHT. OVERNIGHT LOWS SHOULD BE MILD WITH
SOUTHWEST FLOW IN PLACE...IN THE MID/UPPER 70S.

SATURDAY AND SUNDAY...MODELS CONTINUE TO SUGGEST DEEPENING MOISTURE
AND INCREASING ISENTROPIC ASCENT AHEAD OF A STALLING OR DISSIPATING
COLD FRONT LATE THIS WEEKEND. THIS SHOULD RESULT IN A WET PERIOD OF
WEATHER AS WEAK WAVES OF ENERGY PASS OVER THE FORECAST AREA WHILE
THE MID/UPPER LVL TROUGH CURRENTLY POSITIONED OVER THE GREAT LAKES
REGION CONTINUES TO DIG TOWARDS THE SOUTHEAST. TRENDS ARE ALSO
FAVORING A PERIOD OF HEAVY RAINFALL GIVEN PWATS OF 2 TO 2.5 INCHES
AND INCREASING DIVERGENT FLOW ALOFT ASSOCIATED WITH AN H25 JET. HAVE
THEREFORE INCREASED POPS TO 60-70 EACH DAY...WITH GREATEST COVERAGE
OF SHOWERS AND/OR THUNDERSTORMS ANTICIPATED SATURDAY AFTERNOON
THROUGH THE EVENING WHEN A H5 SHORTWAVE PASSES OVER THE AREA.
OVERALL HIGH TEMPS ARE EXPECTED TO BE A FEW DEGREES COOLER THAN
PREVIOUS DAYS GIVEN THE COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND
MOSTLY CLOUDY SKIES. HIGH TEMPS SHOULD RANGE IN THE UPPER 80S TO
AROUND 90 EACH DAY...HIGHEST OVER INLAND GEORGIA. OVERNIGHT LOWS
SHOULD RANGE IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN
ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD
WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER
LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK...
WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC.
THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM
THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A
40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING.
THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO
TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE
LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE
EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER
SHOWER/THUNDERSTORM CHANCES BY THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
EXPECT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO IMPACT THE
TERMINALS THROUGH THE AFTERNOON INTO THE EVENING...THUS HAVE
CONTINUED VCTS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE
FURTHER. BRIEF PERIODS OF REDUCED VSBYS/CIGS POSSIBLE WITHIN
HEAVIER RAINFALL. MODELS DO HINT AT DEVELOPMENT BETWEEN THE
00-06Z TIME FRAME...SO HAVE DECIDED TO INCLUDE VCSH WITH THIS
ISSUANCE.

EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS
AND/OR VISIBILITIES POSSIBLE.

&&

.MARINE...
TONIGHT...A TIGHTENED PRESSURE GRADIENT AS A RESULT OF A
STRENGTHENING SURFACE TROUGH INLAND WILL LEAD TO WINDS NEARING SCA
CRITERIA OVERNIGHT. OCCASIONAL GUSTS UP TO 25 KT WILL BE POSSIBLE
MAINLY IN THE NEARSHORE SC WATERS AND OUTER GA WATERS...HOWEVER
GUSTS SHOULD NOT BE FREQUENT ENOUGH TO WARRANT AN ADVISORY AT THIS
TIME. SEAS GENERALLY 3 TO 5 FEET...HIGHEST IN THE OUTER WATERS.

FRIDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL REMAIN EAST
OF THE COASTAL WATERS INTO EARLY NEXT WEEK WHILE A TROUGH OF LOW
PRESSURE BECOMES POSITIONED INLAND. THIS WILL RESULT IN A
TIGHTENED PRESSURE GRADIENT OVER ALL WATERS...WITH WINDS AND SEAS
APPROACHING SMALL CRAFT ADVISORY THRESHOLDS FOR NORTHERN SC WATERS
AND OUTER GEORGIA WATERS. SHOULD TRENDS CONTINUE A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED FOR WATERS ALONG CHARLESTON COUNTY
AND WATERS BEYOND 20 NM FROM THE COAST OF SOUTHEAST
GEORGIA...ESPECIALLY AS 1000MB GEOSTROPHIC WINDS APPROACH 35 KTS
FRIDAY EVENING INTO SATURDAY. CONDITIONS COULD REMAIN CLOSE TO
SMALL CRAFT ADVISORY LEVELS INTO EARLY NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...DPB
LONG TERM...JAQ
AVIATION...ECT
MARINE...DPB/ECT
Hazardous weather outlook, Jun 27, 4:22 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT THU JUN 27 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
422 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS EARLY THIS EVENING ACROSS SOUTHERN SOUTH CAROLINA AND
SOUTHEAST GEORGIA. THE PRIMARY THREAT WITH ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MOST
THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 27, 4:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU JUN 27 2013

GAZ100-114>116-137-138-272100-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
432 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CLAXTON TO
ALTAMAHA...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...HUGHLAND...DAISY...MENDES...JENNIE...TISON...MIDWAY...
GLENNVILLE...REKA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3197 8222 3219 8197 3220 8157 3178 8198
      3180 8201 3182 8202 3182 8204 3186 8212
      3189 8211 3189 8213 3190 8214 3190 8219
      3191 8223
TIME...MOT...LOC 2032Z 271DEG 19KT 3216 8188 3192 8217
Local storm report, Jun 27, 4:40 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 S PULASKI             32.33N  81.96W
06/27/2013                   CANDLER            GA   911 CALL CENTER

            TREE DOWN ACROSS EXCELSIOR CHURCH ROAD NEAR INTERSTATE
            16.

&&

EVENT NUMBER CHS1300566

VB
Local storm report, Jun 27, 4:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     2 ESE REGISTER          32.36N  81.85W
06/27/2013                   BULLOCH            GA   FIRE DEPT/RESCUE

            TREE DOWN ON OLD REGISTER WAY.

&&

EVENT NUMBER CHS1300567

VB
Local storm report, Jun 27, 5:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     2 ESE GEORGIA SOUTHERN  32.40N  81.75W
06/27/2013                   BULLOCH            GA   FIRE DEPT/RESCUE

            TREE DOWN ON BURKHALTER ROAD.

&&

EVENT NUMBER CHS1300568

VB
Special weather statement, Jun 27, 5:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU JUN 27 2013

GAZ088-100-101-116-SCZ042-047-272145-
BULLOCH-EFFINGHAM-HAMPTON-INLAND BRYAN-INLAND JASPER-SCREVEN-
510 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON...BRYAN AND JASPER COUNTIES THROUGH 545 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OAKY TO TUSCULUM
TO BAY...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
IVANHOE...OAKY...SHIRLEY...OLNEY...BRIGHTON...SPRINGFIELD...COSBY...
GARNETT...ROBERTVILLE...DE LOACH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3272 8114 3237 8102 3211 8139 3216 8173
      3244 8152 3268 8143
TIME...MOT...LOC 2111Z 282DEG 24KT 3258 8136 3240 8135
          3219 8156
Special weather statement, Jun 27, 5:23 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUN 27 2013

GAZ116>119-138-272215-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-
523 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
CHATHAM COUNTIES THROUGH 615 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
I-16/I-95 INTERCHANGE TO TRINITY TO GUM BRANCH...MOVING EAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TRINITY...GUM BRANCH...MIDCOAST REGL AIRPORT...MILL CREEK...LIBERTY
REGIONAL MEDICAL CENTER...WILDWOOD...I-16/I-95 INTERCHANGE...
MCINTOSH...RICHMOND HILL...DANIEL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3212 8150 3211 8140 3210 8139 3211 8138
      3207 8102 3189 8114 3172 8147 3184 8173
      3188 8177
TIME...MOT...LOC 2124Z 283DEG 26KT 3211 8144 3197 8152
          3186 8172

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:43 PM EDTSpecial Weather StatementCHSBulloch, Candler, Tattnall62 min
Jun 27, 4:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall62 min
Jun 27, 4:32 PM EDTSpecial Weather StatementCHSEvans, Tattnall28 min
Jun 27, 5:10 PM EDTSpecial Weather StatementCHSEffingham35 min
Jun 27, 5:23 PM EDTSpecial Weather StatementCHSBryan, Chatham, Liberty52 min
Jun 27, 9:12 AM EDTSpecial Marine WarningCHS63 min
Jun 27, 1:05 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jun 27, 2:24 PM EDTSpecial Weather StatementCHSCharleston51 min
Jun 27, 2:42 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston63 min
Jun 27, 2:53 PM EDTSpecial Marine WarningCHS67 min
Jun 27, 5:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper68 min
Jun 27, 5:46 PM EDTSpecial Marine WarningCHS119 min
Jun 27, 6:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 27, 6:49 PM EDTSpecial Weather StatementCHSDorchester26 min
Jun 27, 7:05 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.